Thunderstorm Wind, Newton
- When
- July 8, 3:16 PM CST to 3:30 PM CST
- Where
- Newton County, Enos
- Measured
- 60 kt (69 mph)
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -87.450
A bow echo moved east out of central Illinois into northwest Indiana during the afternoon of Sunday July 8th. A building was leveled in Enos in Newton county at 1516 CST and trees were blown down in Brook.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A bow echo moved east out of central Illinois into northwest Indiana during the afternoon of Sunday July 8th. A building was leveled in Enos in Newton county at 1516 CST and trees were blown down in Brook. Trees and powerlines were blown down across all of Benton county and one tree fell onto two cars in Fowler producing significant damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 8, 3:07 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE CHICAGO IL 330 PM CDT SUN JUL 8 2001 SHOWERS AND THUNDERSTORMS ARE MOVING SOUTHEAST ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA IN NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THE BOUNDARY THAT THE STORMS ARE FORMING ON WILL DRIFT SOUTH LATE TONIGHT. THE AVN MODEL IS MOVING NORTHEAST WINDS INTO THE FORECAST AREA MONDAY AND TUESDAY. WILL KEEP A POP FOR PRECIPITATION TONIGHT FOR THE SOUTHERN COUNTIES NEAR THE BOUNDARY. FOR HIGHS AND LOWS FOR THE REST OF THE WEEK WILL USE ANV AND MEX GUIDANCE. .CHI...NONE. WHW
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 091100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL NOON PM CDT/EST SUN JUL 8 2001 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR IROQUOIS...FORD AND LIVINGSTON COUNTIES IN ILLINOIS UNTIL 6 PM CDT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTH OF A LINE FROM DIXON ILLINOIS TO DE MOTTE INDIANA. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM MILFORD ILLINOIS TO STREATOR ILLINOIS. A WARM FRONT LIES ACROSS CENTRAL ILLINOIS. ALONG THIS FRONT WARM AND MOIST AIR IS POOLED RESULTING IN VERY UNSTABLE CONDITIONS. THUNDERSTORMS WILL OCCUR THERE AND SOME OF THOSE THUNDERSTORMS COULD BE SEVERE WITH HAIL...STRONG WINDS AND HEAVY RAINFALL. WHW
ILZ033-039-082126- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 329 PM CDT SUN JUL 8 2001 AN AREA OF ACTIVE THUNDERSTORMS WILL BE MOVING EASTWARD ACROSS FORD AND IROQUOIS COUNTIES DURING THE LATE AFTERNOON REACHING THE INDIANA STATE LINE BY AROUND 430PM. THESE STORMS MAY BE ACCOMPANIED BY GUSTY WINDS IN THE 40 TO 50 MPH RANGE ALONG WITH LOCAL SMALL HAIL.
The Chicago radar (KLOT), 84 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258208, 5258209.